Alert archive / Texas / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this winter storm warning at Feb 20, 2013, 7:17 AM CST for Hansford County, Lipscomb County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It took effect at Feb 20, 2013, 12:00 PM CST. It was in force for 26 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2013, 7:17 AM CST (13:17 UTC)
- In effect from
- Feb 20, 2013, 12:00 PM CST
- Expired
- Feb 21, 2013, 1:51 PM CST
- In force
- 26 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 156 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 6:10 AM CST | SNOW 5 | Higgins, TX | |
| Feb 21, 6:23 AM CST | SNOW 2 | 3 N Eva, OK | SNOW IS LIGHTLY FALLING NOW. |
| Feb 21, 6:37 AM CST | SNOW 5 | Beaver, OK | |
| Feb 21, 6:39 AM CST | SNOW 8 | Darrouzett, TX | |
| Feb 21, 7:34 AM CST | SNOW 6 | Beaver, OK | |
| Feb 21, 7:59 AM CST | SNOW 1.2 | 1 W Perryton, TX | |
| Feb 21, 8:00 AM CST | SNOW 1 | 1 Ne Gruver, TX | |
| Feb 21, 8:30 AM CST | SNOW 3 | Booker, TX | TOTAL AS OF 830 AM. |
| Feb 21, 8:39 AM CST | SNOW 8 | Slapout, OK | |
| Feb 21, 8:45 AM CST | SLEET 2 | Perryton, TX | |
| Feb 21, 9:38 AM CST | SNOW 3.5 | Spearman, TX | |
| Feb 21, 9:40 AM CST | SNOW 7 | Nnw Hardesty, OK | 6 TO 8 INCHES OF HEAVY WET SNOW. WHITE OUT CONDITIONS. |
| Feb 21, 9:42 AM CST | SNOW 3 | Perryton, TX | |
| Feb 21, 9:59 AM CST | SNOW 4 | Goodwell, OK | |
| Feb 21, 10:00 AM CST | SNOW 8.5 | Guymon, OK | |
| Feb 21, 11:00 AM CST | SNOW 9 | Gate, OK | |
| Feb 21, 11:19 AM CST | SNOW 9 | 3 W Slapout, OK | |
| Feb 21, 11:28 AM CST | SNOW 4 | Guymon, OK | STILL HEAVILY SNOWING WITH QUARTER MILE VISIBILITY |
| Feb 21, 11:42 AM CST | SNOW 6 | Perryton, TX | |
| Feb 21, 11:59 AM CST | SNOW 7 | Eva, OK | |
| Feb 21, 12:00 PM CST | SNOW 12 | Texhoma, OK | |
| Feb 21, 12:03 PM CST | SNOW 5 | Spearman, TX | |
| Feb 21, 12:04 PM CST | SNOW 6 | Gruver, TX | |
| Feb 21, 1:00 PM CST | SNOW 7 | 1 N Guymon, OK | STILL LIGHT SNOWING AT OBSERVATION |
| Feb 21, 1:58 PM CST | SNOW 7 | Hooker, OK | |
| Feb 21, 2:00 PM CST | SNOW 3.8 | 1 Nw Perryton, TX | |
| Feb 21, 2:00 PM CST | SNOW 10 | Hardesty, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WWUS44 KAMA 201317 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 717 AM CST WED FEB 20 2013 OKZ002-003-TXZ003>005-202145- /O.UPG.KAMA.WS.A.0002.130221T0000Z-130221T1800Z/ /O.NEW.KAMA.WS.W.0002.130220T1800Z-130221T1800Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT 717 AM CST WED FEB 20 2013 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER STORM WARNING FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SLEET AND SNOW IS EXPECTED TO DEVELOP ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE LATER TODAY AND CONTINUE THROUGH THURSDAY MORNING. * AMOUNTS...TOTAL SLEET AND SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...A MIX OF SLEET AND SNOW IS EXPECTED THIS AFTERNOON... CHANGING TO ALL SNOW THIS EVENING AND CONTINUING THROUGH THURSDAY MORNING. MOST OF THE PRECIPITATION IS FORECAST TO END AROUND NOON ON THURSDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELLING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ OKZ001-TXZ001-002-006>020-202145- /O.NEW.KAMA.WW.Y.0003.130221T0000Z-130221T1800Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 717 AM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * EVENT...SLEET AND SNOW IS EXPECTED TO DEVELOP ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * AMOUNTS...TOTAL SLEET AND SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED TO OCCUR GENERALLY NORTH OF INTERSTATE 40. * TIMING...A MIX OF SLEET AND SNOW IS FORECAST TO DEVELOP THIS EVENING. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW DURING THE LATE EVENING HOURS AND CONTINUE INTO THURSDAY MORNING. THE PRECIPITATION IS FORECAST TO END BY NOON THURSDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELLING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ANDRADE
4 follow-up statements
639 WWUS44 KAMA 201918 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 118 PM CST WED FEB 20 2013 OKZ002-003-TXZ003>005-210330- /O.EXT.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT 118 PM CST WED FEB 20 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THURSDAY... THE WINTER STORM WARNING FOR SNOW IS NOW IN EFFECT UNTIL 6 PM CST THURSDAY. * EVENT...SNOW IS EXPECTED TO DEVELOP ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THURSDAY AFTERNOON. * AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...A BRIEF WINTRY MIX IS EXPECTED THIS AFTERNOON...THEN CHANGING TO ALL SNOW THIS EVENING AND CONTINUING THROUGH THURSDAY AFTERNOON. MOST OF THE PRECIPITATION IS FORECAST TO END AROUND 6 PM ON THURSDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ OKZ001-TXZ001-002-006>020-210330- /O.EXT.KAMA.WW.Y.0003.130221T0000Z-130222T0000Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 118 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... THE WINTER WEATHER ADVISORY FOR SNOW AND SLEET IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY. * EVENT...SNOW WITH PERIODS OF SLEET IS EXPECTED TO DEVELOP ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE THIS EVENING AND CONTINUE THROUGH THURSDAY AFTERNOON. * AMOUNTS...TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES ARE ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED TO OCCUR GENERALLY NORTH OF INTERSTATE 40. * TIMING...A WINTRY MIX OF SNOW AND SLEET IS FORECAST TO DEVELOP THIS EVENING. THE PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW AROUND MIDNIGHT TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. THE PRECIPITATION WILL BEGIN TO CLEAR FROM SOUTHWEST TO NORTHEAST STARTING AROUND NOON THURSDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
733 WWUS44 KAMA 210326 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 926 PM CST WED FEB 20 2013 OKZ002-003-TXZ003>005-211200- /O.CON.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT 926 PM CST WED FEB 20 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. * EVENT...SNOW IS EXPECTED TO DEVELOP ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE TONIGHT AND CONTINUE THROUGH LATE THURSDAY AFTERNOON. * AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...SNOW IS EXPECTED TO BEGIN TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON. MOST OF THE PRECIPITATION IS FORECAST TO END AROUND 6 PM ON THURSDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ OKZ001-TXZ001-002-006>020-211200- /O.CON.KAMA.WW.Y.0003.000000T0000Z-130222T0000Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 926 PM CST WED FEB 20 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... A WINTER WEATHER ADVISORY FOR SNOW AND SLEET REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. * EVENT...SNOW WITH PERIODS OF SLEET IS EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON. * AMOUNTS...TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES ARE ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED TO OCCUR GENERALLY NORTH OF INTERSTATE 40. * TIMING...A WINTRY MIX OF SNOW AND SLEET IS EXPECTED BEFORE MIDNIGHT TONIGHT AND THEN CHANGE TO ALL SNOW AFTER MIDNIGHT AND CONTINUE INTO THURSDAY AFTERNOON. THE PRECIPITATION WILL BEGIN TO CLEAR FROM SOUTHWEST TO NORTHEAST STARTING AROUND NOON THURSDAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JACKSON
323 WWUS44 KAMA 211155 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 555 AM CST THU FEB 21 2013 OKZ002-003-TXZ003>005-212000- /O.CON.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT 555 AM CST THU FEB 21 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...SNOW IS EXPECTED TO CONTINUE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE THROUGH LATE THIS AFTERNOON. * AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE ANTICIPATED IN THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE UNTIL AROUND MID AFTERNOON...DIMINISH DURING THE LATE AFTERNOON..AND THEN END AROUND 6 PM TODAY. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...RESULTING IN HAZARDOUS TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ OKZ001-TXZ001-002-006>020-212000- /O.CON.KAMA.WW.Y.0003.000000T0000Z-130222T0000Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 555 AM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...SNOW IS EXPECTED TO CONTINUE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE INTO EARLY THIS AFTERNOON. * AMOUNTS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE ANTICIPATED IN THE ADVISORY AREA...WITH THE HIGHEST TOTALS EXPECTED TO OCCUR GENERALLY NORTH OF INTERSTATE 40. * TIMING...LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THIS MORNING...THEN END DURING THE AFTERNOON HOURS. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED...AND MAY RESULT IN DIFFICULT TRAVELING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ANDRADE
125 WWUS44 KAMA 211951 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 151 PM CST THU FEB 21 2013 OKZ002-003-TXZ003>005-212100- /O.CAN.KAMA.WS.W.0002.000000T0000Z-130222T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT 151 PM CST THU FEB 21 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION IS RAPIDLY DIMINISHING ACROSS THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. ALL PRECIPITATION WILL BE ENDED BY 3 PM THIS AFTERNOON. UNTIL THAT TIME LIGHT SNOW MAY BE POSSIBLE BUT ANY ADDITIONAL ACCUMULATIONS SHOULD BE FROM A TRACE TO A FEW TENTHS OF AN INCH. $$ OKZ001-TXZ001-002-006>020-212100- /O.CAN.KAMA.WW.Y.0003.000000T0000Z-130222T0000Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 151 PM CST THU FEB 21 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION IS RAPIDLY DIMINISHING ACROSS THE EASTERN TEXAS PANHANDLE. ALL PRECIPITATION WILL BE ENDED BY 3 PM THIS AFTERNOON. UNTIL THAT TIME LIGHT SNOW MAY BE POSSIBLE BUT ANY ADDITIONAL ACCUMULATIONS SHOULD LIMITED TO A TRACE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 6:44 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 20, 6:44 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
644 AM CST WED FEB 20 2013
.DISCUSSION...
A VERY COMPLICATED WEATHER SCENARIO IS EXPECTD TO UNFOLD TODAY THRU
ABOUT NOON THURSDAY. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM AND
ITS ASSOCIATED COLD FRONT WILL AFFECT THE SRN HIGH PLAINS THRU
THURSDAY MORNING. THE SCREAMING MESSAGE THE PAST FEW DAYS HAS BEEN
FOR THIS SYSTEM TO SLOW DOWN AND DIG FURTHER S. THE ECMWF MODEL HAS
BEEN THE BEST PERFORMER WITH THIS NOTABLE TREND. THE NAM MODEL HAS
OUTPERFORMED OTHER MODELS WITH RESPECT TO DEPICTING COLDER
TEMPERATURES AND AN ATMOSPHERIC PROFILE FAVORABLE FOR MORE WINTRY
PRECIPITATION. THAT SAID...HAVE FOLLOWED A BLEND OF THE ECMWF AND NAM
MODELS FOR THIS FCST PCKG. WILL COMMENT THAT THE 06Z GFS HAS COME
INTO MUCH BETTER ALIGNMENT WITH THE ECMWF AND NAM WITH RESPECT TO
TIMING AND PROGGED TRACK OF THIS UPPER LOW. HOWEVER...THE 06Z GFS IS
STILL A LITTLE ON THE WARM SIDE. PUTTING ALL THIS TOGETHER...IT
APPEARS A VARIETY OF MIXED PRECIPITATION WILL LIKELY AFFECT MUCH OF
THE AREA DURG THE NEXT 24 TO 30 HOURS. BASED ON THE PROJECTED PATH OF
THIS UPPER LOW...WHICH IS FURTHER S THAN THE MODELS HAD 24 HOURS
AGO...IT SEEMS MORE OF THE AREA MAY SEE WINTER PRECIPITATION. IT
STILL APPEARS HIGHEST SNOW AND SLEET ACCUMULATIONS WILL BE IN NERN
ZONES...WITH LESSER AMOUNTS TOWARDS THE S AND W...SPECIFICALLY THE
SWRN TX PNHDL. HAVE DECIDED TO GO WITH A WINTER STORM WARNING FOR
NERN ZONES BEGINNING AT NOON TODAY AND ENDING AT NOON THURSDAY...AND
A WINTER WEATHER ADVISORY ACROSS REST OF FCST AREA BEGINNING AT 6 PM
TODAY AND ENDING AT NOON THURSDAY. ISOLD TSTMS EVEN PSBL ACROSS SRN
TX PNHDL LATER TODAY AND THIS EVENING. HAVE INCREASED POPS FOR
THURSDAY MORNING ACROSS THE FCST AREA DUE TO THE SLOWER MODEL TRENDS
IN LIFTING THIS STORM COMPLETELY OUT OF THE FCST AREA. IMPROVING
CONDITIONS FROM SW TO NE THURSDAY.
ANOTHER WEAKER SHORTWAVE TROF IS EXPECTED TO MOVE ACROSS TX AND OK
PNHDLS FRI NIGHT..AND HAVE RETAINED SLGT CHC POPS FOR LIGHT RAIN AND
LIGHT SNOW SHOWERS NRN ZONES FRI NIGHT.
MODELS ARE ALL OVER THE PLACE WITH THE NEXT IN THE PARADE OF STORM
SYSTEMS SLATED TO AFFECT THE AREA SUNDAY AFTERNOON INTO EARLY MON.
HAVE SIDED WITH THE MORE CONSISTENT ECMWF AND CANADIAN MODELS...BOTH
OF WHICH SUPPORT THE LOW POPS FOR SUN AFTERNOON THRU MON MORNING. THE
06Z GFS HAS ALSO TRENDED A BIT TOWARDS THE ECMWF AND CANADIAN MODELS.
ANDRADE
&&
.FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE EARLY PART OF NEXT WEEK.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 42 29 43 21 45 / 70 70 30 0 0
BEAVER OK 37 26 29 14 37 / 90 90 70 5 0
BOISE CITY OK 42 25 34 18 41 / 60 70 60 5 0
BORGER TX 41 32 39 21 44 / 80 80 50 0 0
BOYS RANCH TX 44 28 41 21 46 / 50 60 20 0 0
CANYON TX 43 29 45 21 47 / 60 70 20 0 0
CLARENDON TX 41 33 47 23 47 / 70 80 20 0 0
DALHART TX 44 27 39 19 45 / 60 60 40 0 0
GUYMON OK 41 26 31 16 40 / 90 90 70 5 0
HEREFORD TX 47 29 49 20 48 / 40 60 20 0 0
LIPSCOMB TX 38 27 33 15 39 / 90 90 70 5 0
PAMPA TX 41 31 38 20 43 / 80 90 40 0 0
SHAMROCK TX 40 33 45 22 45 / 80 80 30 0 0
WELLINGTON TX 41 34 50 23 48 / 80 80 20 0 0
&&
.PREV DISCUSSION... /ISSUED 612 AM CST WED FEB 20 2013/
AVIATION...
/12Z TAFS/ MAIN AVIATION CONCERNS CENTERS ON TIMING OF PRECIP AND THE
RESULTING IMPACTS OF IFR AND LIFR CIGS/VISBYS. EXPECT PERIODS OF
LIGHT RAIN TODAY AS A STRONG UPPER STORM SYSTEM OVER THE BAJA CA
REGION MOVES ACROSS SOUTHERN AZ/NM TODAY. HAVE INSERTED MENTION OF
VCTS AT KAMA BETWEEN 17-01Z ALTHOUGH CONFIDENCE OF TIMING AND
DEVELOPMENT OF TSRA IS LOW AS THE AMOUNT OF INSTABILITY LOOKS TO BE
FRAILLY LOW. THINK SLIGHTLY COLDER AIR EXPECTED AT THE KDHT/KGUY
TERMINALS WILL GREATLY LIMIT THE THREAT OF TSRA. WHILE NOT EXPECTING
RAIN THROUGHOUT THE WHOLE DAY...CONFIDENCE IS RATHER LOW WRT TO THE
TIMING OF ANY SHOWERS/THUNDER CHANCES. CAN SEE A BRIEF PERIOD OF
RAIN/SNOW/ICE PELLETS LATE THIS AFTERNOON AT KGUY/KDHT AND EARLY
EVENING AT KAMA BEFORE PRECIP CHANGES TO ALL SNOW AS TEMPS COOL DOWN.
NWP MODELS HAVE TRENDED SLOWER WITH THIS SYSTEM SO EXPECT SNOW TO
CONTINUE INTO THURSDAY MORNING BEFORE ENDING BY EARLY AFTERNOON. CIGS
AN VISBYS ARE EXPECTED TO GENERALLY REMAIN IN THE IFR/LIFR RANGE
THROUGH THE ENTIRE VALID TAF FORECAST PERIOD. IN ADDITION GUSTY
SOUTHEAST WINDS OF 20 TO 30 KTS WILL CONTINUE INTO THIS EVENING
BEFORE DIMINISHING TO AROUND 15 KTS. FUTURE AMENDMENTS TO THE TAFS
WILL LIKELY BE REQUIRED DURING THE DAY.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING FROM NOON TODAY TO NOON CST THURSDAY FOR
THE FOLLOWING ZONES: HANSFORD...LIPSCOMB...OCHILTREE.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
THURSDAY FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HARTLEY...HEMPHILL...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WINTER STORM WARNING FROM NOON TODAY TO NOON CST THURSDAY FOR
THE FOLLOWING ZONES: BEAVER...TEXAS.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON CST
THURSDAY FOR THE FOLLOWING ZONES: CIMARRON.
&&Hazardous weather outlook, Feb 20, 6:24 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 624 AM CST WED FEB 20 2013 OKZ001>003-TXZ001>020-202200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 624 AM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SLEET AND SNOW ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER TODAY AND TONIGHT. THE HIGHEST ACCUMULATIONS OF SLEET AND SNOW ARE EXPECTED OVER THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE...WHERE A WINTER STORM WARNING WILL BE IN EFFECT STARTING AT NOON TODAY. ELSEWHERE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE REMAINDER OF THE TEXAS PANHANDLE... A WINTER WEATHER ADVISORY WILL BE IN EFFECT STARTING AT 6 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND EVENING. IF STORMS FORM...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO SOUTHEAST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE WINTER STORM WARNING FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS WELL AS PARTS OF THE NORTHEAST TEXAS PANHANDLE WILL CONTINUE UNTIL NOON THURSDAY. TOTAL SNOW AND SLEET ACCUMULATIONS OF 6 TO 8 INCHES WILL BE POSSIBLE. THE WINTER WEATHER ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE AS WELL AS THE REMAINDER OF THE TEXAS PANHANDLE WILL CONTINUE UNTIL NOON THURSDAY. TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 5 INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:17 AM CST | Winter Weather Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 11 more | 31 hr |
Nearby
Winter Storm Warnings in Texas, 2013Winter Storm Warnings in Oklahoma, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.